Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Time taken for undetectable vl to bounce if suspend meds
Jun 16, 2011

Hi, apologies if already answered previously but I have a general question relating to the effect that suspending the taking of HIV meds would have on my viral load. It took HIV 13 years to decrease my cd4 from >800 to < 250 so my logic tells me I should have a similar time frame to rely on before I hit the danger zone and need to start taking meds again.

When put to my doctor I have been answered with a flat 'no' and that HIV would quickly return to previous levels.

Can you tell me the reasons why, and how long I could expect to remain safe after suspending meds?

Many thanks for your answer. Paul

Response from Dr. Frascino

Hi, Paul.

HIV disease progression can be quite unpredictable. It would be extremely unwise to assume the rate of CD4 decline now, if you discontinue your medications, would be the same (or even similar) to what occurred years ago. The reasons are many and somewhat complex. Suffice it to say you and your immune system are now older and your HIV is "wiser."

Strategic treatment interruptions are not recommended. See link below. I strongly urge you not to suspend or interrupt your antiretroviral therapy. The consequences could be catastrophic.

Dr. Bob

STI's... (STRUCTURED TREATMENT INTERRUPTIONS, STRATEGIC TREATMENT INTERRUPTIONS, STRUCTURED INTERMITTENT THERAPY, 2011)Jun 5, 2011


Previous
Super Symptomatic Oral Sex
Next
can i move on?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement